Follow @Erowid on Instagram!
The Doctor and the Narcan Trip
Diazepam, Methadone & Naloxone
by rickamortis
Citation:   rickamortis. "The Doctor and the Narcan Trip: An Experience with Diazepam, Methadone & Naloxone (exp86126)". Erowid.org. Apr 16, 2016. erowid.org/exp/86126

 
DOSE:
50 mg oral Pharms - Diazepam (pill / tablet)
  150 mg oral Methadone (liquid)
  2 mg IV Naloxone (liquid)

BODY WEIGHT: 200 lb


METHADONE, THE DOCTOR, AND THE SUBSEQUENT NARCAN DRIP

It has been my experience that methadone for the purpose of getting high is just the pits for any opiate abuser like myself. Methadone seems, at least for me, to have no intrinsic value as a euphoriant and has almost always led to oversedation and overdose. This is one of those experiences (I have 5 total).

My day began as normal, walking the streets taking my diazepam and just looking at all the things around me not a care in the world. Around noon I took my first 30mg dose of methadone in hopes that it would augment my diazepam buzz. I felt positive this was going to be a good day. Boy was I wrong.
Impatient as I am I dosed again 30 minutes later with another 30mg and went to my local community Alcoholics Anonymous meeting (see only alcohol counts there, HA) for a community function. After the meal I managed to sneak with my goodie pouch to the restroom and dosed again with another 30mg. I had only barely felt the previous doses since my tolerance was quite high to methadone and opiates in general.

I am totally pissed, I am out of diazepam and my methadone is not doing what I want it to so about another hour goes by and I dose with another 60mg, hoping that this will seal the deal. My previous experience with methadone is a sordid one, mostly just oversedation but no feelings of euphoria.
Finally another hour goes by and I start to feel good, but oversedated, way too oversedated. I am sitting out back of the AA building with the others from the group talking and progressively start to stumble around. The next few minutes are somewhat of a blur, like a lucid dream. I can remember paramedics and cops. I was telling them that I was fine, but I really wasn’t fine at all. I could barely make it into the back of the ambulance. All turned to black.

I’m in a hospital bed on my back, my shoes are off, and I am freezing cold and begin to try to think about where I am and how I got there. The only thought was that I was at home and passed out on the air vents coming from the floor in my teenage bedroom. How is this possible, I am 27 years old? I don’t know and really don’t care at this point. In comes a nurse and she has a syringe full of clear liquid. Nurse Diesel I call her from her demeanor. I routinely ask what she is about to give me. She commented under her breath how much she dislikes druggies and shot me up, real quick like.

Instantly there was a rush, the devil’s rush I now realize, she must have poisoned me. How is it that I am to be euthanized, but this is not euthanasia, this is HELL! Instantly is sat up and started to hyperventilate. Nurse Diesel, I think her name was Becky, said “don’t like that do you?” as she left the room.

This is the most intense high, and subsequent bad trip I had ever felt, I was dying, but being tortured for all the torture I put my family and friends through with my overuse of drugs. My legs were a big cramp, my mouth was so dry, my heart was racing, and my thoughts were discombobulated, delirious. I thought about Mom and Dad, were they watching this happen? My respirations came up from almost nothing to over 20 per minute. I thought about how I would explain this to God when I saw Him, and about the decent into Hell. I just knew my eternity was to be this feeling forever, never able to escape.

As I prayed to God that this would end, Dr. Nice (no this is not her real name) came in and rubbed me on the ankle. She asked me “why would you do this to yourself, you have such a beautiful body. I had to give you something for your nerves so you wouldn’t die.” I said back to her, “it hurts.” She says, “I know” in such a way that it seemed like there was no emotion in her voice, just words. She says to Nurse Diesel ,”Start a Narcan drip and fluids, we have to keep him breathing, he took methadone.”

I was alone and oh so cold, where was everyone, why hasn’t anyone checked on me? I know I am suicidal but I don’t want to die!!! My field of vision kept swaying, and the burning at the puncture site of my many IV’s. Why won’t this end? I prayed for solace until I finally fell asleep from the exhaustion.
This was an experience that I do not want to ever experience again, unfortunate for me I did this again a week later but in a different city, but that is for another time.

NOTE: although this narcotic antagonism is something that nobody would ever imagine going through, I firmly believe that every opiate addict experience the Narcan trip, it will really make you evaluate your status as a user.

Exp Year: 2009ExpID: 86126
Gender: Male 
Age at time of experience: 27 
Published: Apr 16, 2016Views: 3,076
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Naloxone (339), Methadone (166) : Hospital (36), Overdose (29), Addiction & Habituation (10), Combinations (3)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults